Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 42, NWS Fort Worth, TX

July 31, 2014Hunt County, Rains County, Van Zandt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 31, 2014, 5:25 AM CDT for Hunt County, Rains County, Van Zandt County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2014, 5:25 AM CDT (10:25 UTC)
Expired
Jul 31, 2014, 7:30 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Hunt County, TX, Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WGUS54 KFWD 311025
FFWFWD
TXC231-379-467-311230-
/O.NEW.KFWD.FF.W.0042.140731T1025Z-140731T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
525 AM CDT THU JUL 31 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HUNT COUNTY IN NORTH CENTRAL TEXAS
  RAINS COUNTY IN NORTHEAST TEXAS
  NORTHERN VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 730 AM CDT

* AT 523 AM CDT...BROADCAST MEDIA REPORTED A MEASURED RAINFALL TOTAL 
OF 2.5 INCHES NEAR WILLS POINT IN NORTHERN VAN ZANDT COUNTY WITH A 
CLUSTER OF THUNDERSTORMS THAT MOVED THROUGH THE AREA EARLIER THIS 
MORNING. A SECOND LINE OF THUNDERSTORMS IS ABOUT TO MOVE OVER THESE 
SAME LOCATIONS AGAIN...WHICH SHOULD RESULT IN FLASH FLOODING FROM 
SOUTHERN HUNT COUNTY...SOUTHEAST TO INTERSTATE 20 IN VAN ZANDT 
COUNTY. AN ADDITIONAL 2 INCHES OF RAIN IS POSSIBLE THROUGH 730 AM 
CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED INCLUDE...EAST
  TAWAKONI...LAKE TAWAKONI STATE PARK...WILLS POINT...EMORY...
  EDGEWOOD...FRUITVALE...GRAND SALINE AND VAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3265 9608 3283 9608 3284 9618 3296 9612
      3307 9586 3298 9586 3298 9568 3287 9564
      3273 9563 3269 9559 3250 9558 3247 9559

$$


CAVANAUGH
2 follow-up statements
876 
WGUS74 KFWD 311117
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 AM CDT THU JUL 31 2014

TXC231-311126-
/O.CAN.KFWD.FF.W.0042.000000T0000Z-140731T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNT TX-
617 AM CDT THU JUL 31 2014

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HUNT COUNTY IS
CANCELLED...

THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE MOVED SOUTHEAST OUT OF 
HUNT COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. 

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3247 9559 3265 9608 3283 9608 3284 9593
      3298 9576 3298 9568 3287 9564 3273 9563
      3269 9559

$$

TXC379-467-311230-
/O.CON.KFWD.FF.W.0042.000000T0000Z-140731T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAINS TX-VAN ZANDT TX-
617 AM CDT THU JUL 31 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
NORTHERN VAN ZANDT AND RAINS COUNTIES...

AT 616 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF HEAVY RAIN 5 MILES EAST OF LAKE TAWAKONI STATE PARK...MOVING
SOUTHEAST AT 15 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS
THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 730 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE EMORY...EDGEWOOD...FRUITVALE...GRAND SALINE AND VAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3247 9559 3265 9608 3283 9608 3284 9593
      3298 9576 3298 9568 3287 9564 3273 9563
      3269 9559

$$


CAVANAUGH
593 
WGUS74 KFWD 311223
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 AM CDT THU JUL 31 2014

TXC379-467-311233-
/O.EXP.KFWD.FF.W.0042.000000T0000Z-140731T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAINS TX-VAN ZANDT TX-
723 AM CDT THU JUL 31 2014

...THE FLASH FLOOD WARNING FOR NORTHERN VAN ZANDT AND RAINS COUNTIES
EXPIRES AT 730 AM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3247 9559 3265 9608 3283 9608 3284 9593
      3298 9576 3298 9568 3287 9564 3273 9563
      3269 9559

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:39 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 31, 3:39 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
339 AM CDT THU JUL 31 2014

.DISCUSSION...
THE SHORTWAVE EMBEDDED IN THE UPPER LEVEL PATTERN THAT WAS LOCATED
OVER SOUTHERN COLORADO YESTERDAY HAS PUSHED INTO NORTH TEXAS
DURING THE OVERNIGHT HOURS AND IS EASILY VISIBLE VIA WATER VAPOR
IMAGERY. BASED ON OBSERVATIONS...THE SURFACE LOW APPEARS TO BE
LOCATED JUST SOUTHWEST OF THE DFW METROPLEX NEAR GRANBURY AS OF
08Z...WITH THE ASSOCIATED COLD FRONT DRAPED SOUTHWESTWARD FROM THE
LOW. THIS SYSTEM BROUGHT IN A MESOSCALE CONVECTIVE COMPLEX DURING
THE OVERNIGHT HOURS THAT RESULTED IN HEAVY RAIN FOR OUR RED RIVER
COUNTIES AND THIS THREAT WILL CONTINUE THROUGH THE MORNING FOR
AREAS NORTHEAST OF A BOWIE...TO DALLAS...TO PALESTINE LINE.
LOCALIZED FLOODING HAS ALREADY BEEN REPORTED AND WILL CONTINUE TO
BE A THREAT FOR THE NEXT FEW HOURS.

WHILE MOST AREAS OF THE CWA WILL SEE LESS THAN A QUARTER
OF AN INCH OF RAINFALL...AREAS NORTHEAST OF THE DFW METRO MAY SEE
AMOUNTS OVER AN INCH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
PRECIPITABLE WATER AMOUNTS IN THIS AREA WILL BE OVER 2 INCHES AND
WARM CLOUD DEPTHS ARE THICK...SUGGESTING WARM RAIN PROCESSES
DOMINATING THE AREA.

THIS CONVECTIVE ACTIVITY IS EXPECTED TO CONTINUE TO MOVE SOUTHEAST
ACROSS THE CWA THIS MORNING AND SHOULD END FROM NORTHWEST TO
SOUTHEAST. HIGH RESOLUTION MODEL GUIDANCE SUGGESTS A RAPID END TO
THE PRECIPITATION FOR OUR AREA WITH RAINFALL EXPECTED TO END BY
THIS EVENING. THE LOW APPEARS TO BE MOVING RATHER QUICKLY OFF TO THE
SOUTHEAST AND THE PENDANT COLD FRONT DRAGGING FROM IT WILL
CONTINUE TO PUSH THROUGH THE AREA TODAY. BEHIND THE FRONT...WINDS WILL
BECOME NORTHERLY AND CONDITIONS WILL BEGIN TO DRY OUT. WEAK NORTH
WINDS WILL CONTINUE INTO THE WEEKEND.

ONCE THIS SYSTEM MOVES OUT OF THE AREA BY FRIDAY...TEMPERATURES WILL
BE SLOW TO CLIMB AS THE AREA REMAINS UNDER NORTHWEST FLOW ALOFT
THROUGH MOST OF THE WEEKEND. COLD AIR ADVECTION AND LINGERING CLOUD
COVER WILL KEEP TEMPERATURES IN THE 80S FOR MOST OF THE AREA ON
FRIDAY. THE CLOUD COVER SHOULD DIMINISH THIS WEEKEND AND HIGHS WILL
RANGE FROM THE MID 80S TO LOW 90S AS WEAK NORTH WINDS REMAIN IN
PLACE OVER THE AREA.

THE RIDGE CURRENTLY OVER THE DESERT SOUTHWEST WILL SLOWLY BUILD
OVER THE COMING DAYS AND EDGE CLOSER TO NORTH AND CENTRAL TEXAS
HOWEVER...WE SHOULD STAY ON THE PERIPHERY THROUGH MUCH OF NEXT WEEK.
THIS WILL ALLOW FOR A GRADUAL WARMING TREND AND COULD INTRODUCE
ADDITIONAL RAIN CHANCES LATER IN THE WEEK...SHOULD UPPER LEVEL
DISTURBANCES RIDE AROUND THE RIDGE AND TRAVERSE CLOSE TO NORTH
TEXAS. HIGHS IN THE 90S WILL BE EXPECTED THROUGH MIDWEEK AND THE
RETURN OF SOUTHERLY FLOW ON TUESDAY WILL HELP ACCELERATE THE
WARMING TREND BUT TRIPLE DIGITS ARE NOT EXPECTED.

AJS

&&

.AVIATION...
/ISSUED 643 PM CDT WED JUL 30 2014/
/00Z TAFS/

CONCERNS...POTENTIAL FOR THUNDERSTORMS AT THE METROPLEX AIRPORTS
OVERNIGHT AND THEN AT WACO LATE THURSDAY MORNING WITH A COLD FRONT
BRINGING NORTH WINDS TO THE REGION.

SOUTHEAST WINDS AND VFR CONDITIONS WILL PREVAIL THIS EVENING AHEAD
OF AN APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS ARE
ALREADY DEVELOPING ALONG THE FRONT LOCATED NEAR A LINE FROM
FREDERICK OK TO MIDLAND TEXAS. THE FRONT WILL MAKE SLOW BUT STEADY
PROGRESS OVERNIGHT REACHING THE METROPLEX BY 14Z AND WACO AROUND
16Z THURSDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP NEAR THE METROPLEX...AHEAD OF THE FRONT...BEGINNING AROUND
05Z AS LIFT OCCURS AHEAD OF AN ATTENDANT SHORTWAVE. LIGHTNING AND
HEAVY RAINFALL WILL BE POSSIBLE WITH ANY CONVECTION OVERNIGHT.
WILL CONTINUE WITH THE VCSH/VCTS MENTION OVERNIGHT AND LIKELY
INCLUDE A TEMPO FOR -TSRA AT THE METROPLEX AIRPORTS WITH A LATER
TAF ISSUANCE. BEST GUESS RIGHT NOW FOR STORMS IN THE METROPLEX
MAY BE 09-13Z BUT WILL WATCH THE EVOLUTION AND ATTEMPT TO PINPOINT
A BETTER TIMING. SHOWERS AND THUNDERSTORMS WILL IMPACT WACO IN A
MUCH SHORTER WINDOW BETWEEN 16-19Z.

NORTHWEST WINDS BEHIND THE FRONT WILL BECOME MORE NORTHERLY
THURSDAY AFTERNOON. MVFR CIGS ARE EXPECTED TO DEVELOP OVERNIGHT
TONIGHT AND IMPACT ALL TAF SITES BUT CONDITIONS WILL IMPROVE TO
VFR BEHIND THE FRONT EARLY FRIDAY AFTERNOON.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  67  85  62  88 /  50  10   5   5   5
WACO, TX              88  68  87  67  89 /  30  20  10   5   5
PARIS, TX             73  63  81  63  84 /  50  20  10   5  10
DENTON, TX            77  65  85  61  86 /  50  10   5   5   5
MCKINNEY, TX          77  64  83  62  86 /  50  10   5   5   5
DALLAS, TX            83  67  84  63  88 /  50  10   5   5   5
TERRELL, TX           83  69  83  65  89 /  50  20  10   5  10
CORSICANA, TX         86  70  85  65  87 /  40  20  10   5  10
TEMPLE, TX            88  68  90  65  89 /  40  20  10   5   5
MINERAL WELLS, TX     81  65  87  64  88 /  30  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Jul 31, 4:30 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT THU JUL 31 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
430 AM CDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF NORTH AND CENTRAL
TEXAS TODAY. THE BEST RAIN CHANCES WILL BE GENERALLY EAST OF I-35. FOR
LOCATIONS ALONG AND NORTHEAST OF A LINE FROM BOWIE TO
CANTON...THERE WILL BE A HEAVY RAINFALL WITH A LOCALIZED FLOODING
THREAT IN THE MORNING. THUNDERSTORM CHANCES WILL END FROM
NORTHWEST TO SOUTHEAST DURING THE DAY. ADDITIONALLY...A LOCALIZED
THREAT FOR STRONG TO BRIEF SEVERE STORMS WILL ALSO EXIST. GUSTY
DOWNBURST WINDS... FREQUENT LIGHTNING...AND HEAVY RAIN WILL BE THE
MAIN THREATS. SMALL HAIL WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE SYSTEM AFFECTING THE AREA ON THURSDAY WILL QUICKLY EXIT THE
REGION BY FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED EAST OF INTERSTATE 35 DURING
THE DAY ON THURSDAY.

In the hours before

Local storm report, Jul 31, 2:07 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 AM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     FLASH FLOOD      LITTLE ELM              33.15N  96.97W
07/31/2014                   DENTON             TX   BROADCAST MEDIA

            3.25" OF RAIN MEASURED IN LITTLE ELM. ELDORADO ROAD FROM
            HART DR. TO LAKES DR. CLOSED DUE TO FLASH FLOODING.
Local storm report, Jul 31, 2:08 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HEAVY RAIN       SANGER                  33.37N  97.18W
07/31/2014  E3.95 INCH       DENTON             TX   BROADCAST MEDIA

            3.95" OF RAIN MEASURED IN SANGER.
Special weather statement, Jul 31, 2:54 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
254 AM CDT THU JUL 31 2014

TXZ120-121-310845-
KAUFMAN TX-ROCKWALL TX-
254 AM CDT THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  KAUFMAN COUNTY
  SOUTHEASTERN ROCKWALL COUNTY

AT 252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS FROM ROCKWALL TO TERRELL...CAPABLE OF
PRODUCING TORRENTIAL RAINFALL RATES UP TO 3 INCHES PER HOUR...AND
WIND GUSTS UP TO 40 MPH. LOCALIZED FLOODING OF LOW-LYING AREAS IS
LIKELY DURING THE HEAVIEST PERIODS OF RAINFALL. THESE STORMS WERE
MOVING SOUTHEAST AT 15 TO 20 MPH. IF THEY SLOW DOWN OR NEW STORMS
DEVELOP TO THE NORTHWEST...A FLASH FLOOD WARNING MAY BE ISSUED.

CITIES IN THE PATH OF THIS STORM INCLUDE FORNEY...KAUFMAN...KEMP AND
TERRELL.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3236 9624 3281 9652 3298 9631 3298 9630
      3284 9630 3284 9620 3266 9607 3248 9607
TIME...MOT...LOC 0752Z 322DEG 19KT 3269 9629

CAVANAUGH
Special weather statement, Jul 31, 3:45 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT THU JUL 31 2014

TXZ122-310915-
VAN ZANDT TX-
345 AM CDT THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  VAN ZANDT COUNTY

AT 345 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CANTON...MOVING EAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...EDOM...
FRUITVALE...GRAND SALINE AND VAN.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3236 9546 3235 9548 3238 9608 3239 9608
      3279 9588 3277 9585 3277 9576 3276 9576
      3271 9566 3272 9563 3269 9559 3248 9559
      3237 9546
TIME...MOT...LOC 0845Z 274DEG 20KT 3258 9592

CAVANAUGH
Local storm report, Jul 31, 4:00 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     HEAVY RAIN       PLANO                   33.02N  96.72W
07/31/2014  E3.80 INCH       COLLIN             TX   BROADCAST MEDIA

            3.80" MEASURED NEAR THE INTERSECTION OF SPRING CREEK RD.
            AND HIGHWAY 75 IN PLANO.
Special weather statement, Jul 31, 4:55 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 AM CDT THU JUL 31 2014

TXZ105-311030-
HUNT TX-
455 AM CDT THU JUL 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN HUNT COUNTY

A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WAS LOCATED
APPROXIMATELY ALONG INTERSTATE 30...FROM ROYSE CITY TO GREENVILLE AT
453 AM. THIS CLUSTER OF STORMS WAS MOVING TO THE SOUTHEAST AT 20
MPH. VERY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ALL AREA
ROADWAYS AND WILL REDUCE VISIBILITIES SIGNIFICANTLY WHILE DRIVING.
A FLASH FLOOD WARNING MAY BE ISSUED IF THESE STORMS SLOW DOWN OR NEW
STORMS DEVELOP WITHIN THIS CLUSTER.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3298 9591 3298 9595 3290 9597 3288 9599
      3286 9597 3283 9598 3285 9630 3320 9630
      3321 9629 3314 9586
TIME...MOT...LOC 0953Z 292DEG 19KT 3302 9624

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 9:51 PM CDTSpecial Weather StatementFWDCooke24 min
Jul 30, 10:04 PM CDTSevere Thunderstorm WarningFWDCooke, Montague56 min
Jul 30, 10:59 PM CDTSpecial Weather StatementFWDCooke, Denton31 min
Jul 30, 11:13 PM CDTAreal Flood AdvisoryFWDCooke92 min
Jul 30, 11:29 PM CDTSpecial Weather StatementFWDDenton31 min
Jul 30, 11:33 PM CDTFlash Flood WarningFWDCooke117 min
Jul 30, 11:47 PM CDTSpecial Weather StatementFWDCollin, Denton58 min
Jul 31, 12:33 AM CDTFlash Flood WarningFWDDenton4 hr
Jul 31, 12:41 AM CDTSpecial Weather StatementFWDCollin, Dallas34 min
Jul 31, 12:56 AM CDTSpecial Weather StatementFWDDenton34 min
Jul 31, 1:04 AM CDTSevere Thunderstorm WarningFWDDenton30 min
Jul 31, 1:24 AM CDTAreal Flood AdvisoryFWDMontague111 min
Jul 31, 1:30 AM CDTFlash Flood WarningFWDCooke2 hr
Jul 31, 1:45 AM CDTSpecial Weather StatementFWDDallas30 min
Jul 31, 2:54 AM CDTSpecial Weather StatementFWDKaufman51 min
Jul 31, 3:45 AM CDTSpecial Weather StatementFWDVan Zandt30 min
Jul 31, 3:52 AM CDTSevere Thunderstorm WarningFWDVan Zandt53 min
Jul 31, 4:55 AM CDTSpecial Weather StatementFWDHunt35 min
Jul 31, 5:54 AM CDTFlash Flood WarningFWDFannin, Grayson, Lamar3 hr
Jul 31, 6:51 AM CDTAreal Flood AdvisoryFWDCollin, Denton84 min
Jul 31, 7:32 AM CDTFlash Flood WarningFWDCollin, Denton88 min
Jul 31, 8:47 AM CDTAreal Flood WarningFWDGrayson3 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.